Alert archive / Michigan / Beach Hazards Statements in 2022

Beach Hazards Statement 22, NWS Grand Rapids, MI

August 28, 20226 counties in Michigan

NWS Grand Rapids, MI issued this beach hazards statement at Aug 28, 2022, 11:20 AM EDT for 6 counties in Michigan. It took effect at Aug 28, 2022, 8:00 PM EDT. It was in force for 70 hr.

The area

The counties it named.

The facts

Issued
Aug 28, 2022, 11:20 AM EDT (15:20 UTC)
In effect from
Aug 28, 2022, 8:00 PM EDT
Expired
Aug 31, 2022, 6:00 PM EDT
In force
70 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2022-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2022-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
829 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

600 
WHUS43 KGRR 281520
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
1120 AM EDT Sun Aug 28 2022

MIZ037-043-050-056-064-071-282330-
/O.NEW.KGRR.BH.S.0022.220829T0000Z-220830T0300Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
1120 AM EDT Sun Aug 28 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 PM EDT THIS EVENING
THROUGH MONDAY EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren 
  counties.

* WHEN...From 8 PM EDT this evening through Monday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...Winds will continue to increase from the 
  south as the day continues. South sides of piers will be 
  especially dangerous. This includes but is not limited to the 
  South beach and South haven, Grand Haven State Park and Pere 
  Marquette Park in Muskegon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
14 follow-up statements
852 
WHUS43 KGRR 281945
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
345 PM EDT Sun Aug 28 2022

MIZ037-043-050-056-064-071-290345-
/O.CON.KGRR.BH.S.0022.220829T0000Z-220830T0300Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
345 PM EDT Sun Aug 28 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 PM EDT THIS
EVENING THROUGH MONDAY EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren 
  counties.

* WHEN...From 8 PM EDT this evening through Monday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...Winds will continue to increase from the
  south as the day continues. South sides of piers will be
  especially dangerous. This includes but is not limited to the
  South beach and South Haven, Grand Haven State Park and Pere 
  Marquette Park in Muskegon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
052 
WHUS43 KGRR 290208
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
1008 PM EDT Sun Aug 28 2022

MIZ037-043-050-056-064-071-291015-
/O.CON.KGRR.BH.S.0022.000000T0000Z-220830T0300Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
1008 PM EDT Sun Aug 28 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren 
  counties.

* WHEN...From 8 PM EDT this evening through Monday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...South sides of piers will be especially
  dangerous. This includes but is not limited to South Haven, 
  Grand Haven State Park and Pere Marquette Park in Muskegon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
943 
WHUS43 KGRR 290726
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
326 AM EDT Mon Aug 29 2022

MIZ037-043-050-056-064-071-291530-
/O.CON.KGRR.BH.S.0022.000000T0000Z-220830T0300Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
326 AM EDT Mon Aug 29 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren 
  counties.

* WHEN...Through this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...The south sides of piers will be especially
  dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
718 
WHUS43 KGRR 291559
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
1159 AM EDT Mon Aug 29 2022

MIZ037-043-050-056-064-071-300000-
/O.CON.KGRR.BH.S.0022.000000T0000Z-220830T0300Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
1159 AM EDT Mon Aug 29 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren 
  counties.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...The south sides of piers 
will be especially dangerous. This includes South Beach in South
Haven, Grand Haven State Park, and Pere Marquette Park in 
Muskegon. 

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
279 
WHUS43 KGRR 292007
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
407 PM EDT Mon Aug 29 2022

MIZ037-043-050-056-064-071-300415-
/O.EXT.KGRR.BH.S.0022.000000T0000Z-220831T0000Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
407 PM EDT Mon Aug 29 2022

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH TUESDAY
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren 
  counties.

* WHEN...Through Tuesday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...Southwest winds of 15 to 25 mph will become
  west-northwest for Tuesday. Waves of 3 to 6 feet will continue.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
893 
WHUS43 KGRR 300328
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
1128 PM EDT Mon Aug 29 2022

MIZ037-043-050-056-064-071-301130-
/O.CON.KGRR.BH.S.0022.000000T0000Z-220831T0000Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
1128 PM EDT Mon Aug 29 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren 
  counties.

* WHEN...Through Tuesday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...Southwest winds of 15 to 25 mph will shift
  to the northwest tonight and for Tuesday. Waves of 3 to 6 feet
  are expected. Hazardous conditions will persist through Tuesday
  for swimmers due to dangerous waves an currents.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

DUKE
451 
WHUS43 KGRR 300743
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
343 AM EDT Tue Aug 30 2022

MIZ037-043-050-056-064-071-301545-
/O.EXT.KGRR.BH.S.0022.000000T0000Z-220831T2200Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
343 AM EDT Tue Aug 30 2022

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren 
  counties.

* WHEN...Through Wednesday afternoon.

* IMPACTS...Strong currents can pull swimmers into deeper water
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
441 
WHUS43 KGRR 301508
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
1108 AM EDT Tue Aug 30 2022

MIZ037-043-050-056-064-071-302315-
/O.CON.KGRR.BH.S.0022.000000T0000Z-220831T2200Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
1108 AM EDT Tue Aug 30 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren 
  counties.

* WHEN...Through Wednesday afternoon.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
402 
WHUS43 KGRR 301952
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
352 PM EDT Tue Aug 30 2022

MIZ037-043-050-056-064-071-310400-
/O.CON.KGRR.BH.S.0022.000000T0000Z-220831T2200Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
352 PM EDT Tue Aug 30 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren 
  counties.

* WHEN...Through Wednesday afternoon.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
769 
WHUS43 KGRR 310154
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
954 PM EDT Tue Aug 30 2022

MIZ037-043-050-056-064-071-311000-
/O.CON.KGRR.BH.S.0022.000000T0000Z-220831T2200Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
954 PM EDT Tue Aug 30 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren 
  counties.

* WHEN...Through Wednesday afternoon.

* IMPACTS...Northwest winds of 10 to 20 mph with gusts to 25 mph
  will continue both the remainder of tonight and on Wednesday. 
  Waves will remain in the 3 to 5 foot range much of the time. 
  Dangerous waves and currents can be expected by swimmers through
  Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
956 
WHUS43 KGRR 310741
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
341 AM EDT Wed Aug 31 2022

MIZ037-043-050-056-064-071-311545-
/O.CON.KGRR.BH.S.0022.000000T0000Z-220831T2200Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
341 AM EDT Wed Aug 31 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
AFTERNOON...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren 
  counties.

* WHEN...Through this afternoon.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
902 
WHUS43 KGRR 311456
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
1056 AM EDT Wed Aug 31 2022

MIZ037-043-050-056-064-071-312200-
/O.CON.KGRR.BH.S.0022.000000T0000Z-220831T2200Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
1056 AM EDT Wed Aug 31 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren 
  counties.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
944 
WHUS43 KGRR 311942
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
342 PM EDT Wed Aug 31 2022

MIZ037-043-050-056-064-071-312200-
/O.CON.KGRR.BH.S.0022.000000T0000Z-220831T2200Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
342 PM EDT Wed Aug 31 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren 
  counties.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
764 
WHUS43 KGRR 312152
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
552 PM EDT Wed Aug 31 2022

MIZ037-043-050-056-064-071-312300-
/O.EXP.KGRR.BH.S.0022.000000T0000Z-220831T2200Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
552 PM EDT Wed Aug 31 2022

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 6 PM EDT THIS EVENING...

The wave heights have fallen to under 3 feet at the buoys. The
waves will continue to subside through the evening. As a result
the Beach Hazards Statement will be allowed to expire at 6 pm.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 28, 7:29 AM EDT, 3 hours 51 minutes earlier.

Area forecast discussion, Aug 28, 7:29 AM EDT, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
729 AM EDT Sun Aug 28 2022

LATEST UPDATE...
Aviation

.DISCUSSION...(Today through next Saturday)
Issued at 322 AM EDT Sun Aug 28 2022

The weather will become muggy today as moisture surges northward
through the cwa. Dewpoints, currently in the upper 50s, will rise to
around 70 this afternoon.  At the same time, a short wave to the
west will move across Lake Michigan late in the day. CAMs suggest
scattered convection will develop, though the scope may be limited
as SBCAPE isn't much more than 500 j/kg. However, bulk shear
increases to 35 knots, especially over the southwest cwa, so storms
that develop may become strong in that area. Heavy rain will remain
a threat through Monday night as precipitable water values rise to
over 2 inches. HREF local probability matched mean shows a stripe of
enhanced qpf from Alma southwest to Kalamazoo by 12z Monday.

A deep upper trough will move east and push a cold front across the
cwa Monday night. ECMWF/GFS show this trough taking on a bit of a
negative tilt with time and would imply an increased heavy rain
threat. WPC continues to keep the cwa in a marginal risk for
excessive rain during this time. Given the moisture, lift from both
the short wave and approaching cold front, and instability, Monday
afternoon and evening will be a favored time for storms. Higher
shear values arrive late in the period at a time that we normally
see instability decrease, so it's questionable as to how strong
these storms will be be. There's likely a window during the evening
when the shear is beginning to increase and the instability hasn't
totally faded when a few stronger storms may develop.

The cold front will move though late Monday night and take the
precipitation with it. Tuesday will be cooler and less humid and
that trend will continue through mid week. Temperatures will begin
to warm again by the end of the week as the high over the Great
Lakes moves east and south flow strengthens.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 724 AM EDT Sun Aug 28 2022

Moisture will be on the increase through the day...however only
VFR clouds are predicted. A few thunderstorms may start to develop
later in the afternoon with the risk increasing tonight. We
featured a VCTS window in the TAFs for a few hours to start the
night. The atmosphere remains unstable through the night...so
there is some potential for the risk for storms to persist.
As the atmosphere moistens up tonight...any storms that are around
could send conditions down IFR and lower. We will need to monitor
the low level wind shear potential tonight as the winds start to
increase.

&&

.MARINE...
Issued at 322 AM EDT Sun Aug 28 2022

South flow will strengthen today and waves will increase from 1 to 3
feet building to 2 to 4 feet. The FV3 guidance is the most aggressive
with the winds. Given that winds will be mainly from the southeast
today, we'll hold off on headlines for now. Winds are expected to
back to the southwest tonight bringing higher waves closer to shore
and at some point after midnight we may need a Small Craft
Advisory/Beach Hazards statement.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...None.
&&

DISCUSSION...04
AVIATION...MJS
MARINE...04
Hazardous weather outlook, Aug 28, 3:44 AM EDT, 7 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
344 AM EDT Sun Aug 28 2022

MIZ037>040-043>046-050>052-056>059-064>067-071>074-290745-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
344 AM EDT Sun Aug 28 2022

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Thunderstorms are possible this afternoon and tonight. A few of
the storms could be strong to severe with strong winds the main
threat. Locally heavy rainfall is also possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorms are possible Monday and Monday night. A few of the
storms could be strong to severe with strong winds the main
threat. Locally heavy rainfall is also possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-290745-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
344 AM EDT Sun Aug 28 2022

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Wind and waves will be hazardous to small craft late tonight.
Thunderstorms are also possible this afternoon and tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Wind and waves will be hazardous to small craft Monday through
Tuesday. Thunderstorms will also be possible Monday and Monday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 11:25 AM EDTSmall Craft AdvisoryGRR3 days
Aug 28, 3:19 PM EDTSpecial Weather StatementGRRMecosta56 min
Aug 28, 3:35 PM EDTSpecial Weather StatementGRRKent40 min
Aug 28, 4:54 PM EDTSpecial Weather StatementGRRClare66 min
Aug 28, 7:19 PM EDTSpecial Marine WarningGRR116 min

Nearby

Beach Hazards Statements in Michigan, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.